MAUDE Adverse Event Report: TOSOH HI-TEC, INC. G8; HEMOGLOBIN A1C TEST SYSTEM

TOSOH HI-TEC, INC. G8; HEMOGLOBIN A1C TEST SYSTEM
Model Number HLC-723G8 ANALYZER
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer (fse) was dispatched to address the reported event.The fse confirmed the issue by reviewing the results of the college of american pathologists (cap) survey and patient test results.The fse observed sa1c retention time on recent tests and found variance in addition to odd peak formation on controls.The fse replaced the i-6 line and sample loop, and cleaned the check valves, which resolved the issue.The resolution was verified by running quality controls and calibration.No further action required by field service.The g8 analyzer is functioning as expected.A 13-month complaint history review and service history review for similar complaints was performed for "hba1c high results failure" on the g8 analyzer through the aware date.There were three similar complaints identified during the search period, including this case.A complaint history review and service history review for similar complaints was performed for serial number (b)(6) from install date (b)(6) 2025 through aware date february 03, 2026.There were no similar complaints identified during the search period.The g8 variant analysis operator's manual under chapter 1 states the following: limitations of the procedure total area dilution studies demonstrate that the assay is linear from a total area of 500 to 4000.However, the optimum total area is 700 to 3000.Abnormal red cell survival the life span of red blood cells is shortened in patients with hemolytic anemias, and the actual life span depends upon the severity of the anemia.As a consequence, specimens from such patients may exhibit decreased glycohemoglobin levels compared to patients with normal red cell life span.The life span of red blood cells is lengthened in polycythemia or post-splenectomy patients.Specimens from such patients may exhibit increased glycohemoglobin levels.Hemoglobinopathies the most commonly observed hemoglobin variants are hbs, hbc, hbd and hbe.These variants in their heterozygous state elute after the hba0 peak in their designated windows: hbs (h-v1 peak), hbd (h-v0 peak) and hbc (h-v2 peak).The hbe (p-hv3 peak) appears between sa1c and hba0 peaks.In all these cases, the sa1c% is reportable when these hemoglobin variants are present in the heterozygous state.When either of these hemoglobin variants is identified, the sa1c% is calculated in a proprietary way, depending on the type of hemoglobin variant, based on the area of sa1c, the area of identified hemoglobin variant and other peaks.When a p-hv3 peak is detected, a flag 43 is also reported.Glycemic monitoring for any patients displaying any homozygous hemoglobin (other than hbaa) such as hbss, hbcc or the double.Heterozygous sc, cannot be performed using sa1c because there is no hemoglobin a present.Alternative testing is mandatory for these types of patients.The most probable cause of the reported event was due to a failed i-6 line and sample loop, cause traced to component failure.
 
Event or Problem Description
A customer reported failed college of american pathologists (cap) survey cap gh5-c 2025 for hemoglobin a1c on the hlc-723 g8 analyzer.The tosoh quality assurance (qa) laboratory passed all cap gh5-c 2025 proficiency tests.Quality control (qc) and retention time are all in acceptable range.The customer reran the samples with all results in range and acceptable.A technical support specialist (tss) explained to the customer that possible contamination may have occurred during testing.The customer satisfied with the answer at the time, but later called back requesting service to ensure nothing is wrong with the analyzer.There was no indication of any patient intervention or adverse health consequences due to the reported event.

Brand Name
G8
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key24464626
Report Number3004529019-2026-00019
Device Sequence Number21398004
Product Code PDJ
UDI-Device Identifier04560189282919
UDI-Public04560189282919
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K200904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLC-723G8 ANALYZER
Device Catalogue Number0021560
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Initial Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown